Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Mar 14, 2025, 1:50 PM PDT for Benewah County, Latah County, Idaho; 4 counties in Washington. It took effect at Mar 15, 2025, 8:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 1:50 PM PDT (20:50 UTC)
- In effect from
- Mar 15, 2025, 8:00 AM PDT
- Expired
- Mar 15, 2025, 5:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS76 KOTX 142050 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 150 PM PDT Fri Mar 14 2025 IDZ003-WAZ032-033-151300- /O.NEW.KOTX.WI.Y.0004.250315T1500Z-250316T0000Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Pomeroy, Uniontown, Moscow, Clarkston, Rosalia, Alpowa Summit, Genesee, La Crosse, Colfax, Oakesdale, Pullman, Plummer, Tekoa, and Potlatch 150 PM PDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. Localized gusts up to 55 mph around Pomeroy and Alpowa Summit. * WHERE...Pomeroy, Uniontown, Moscow, Clarkston, Rosalia, Alpowa Summit, Genesee, La Crosse, Colfax, Oakesdale, Pullman, Plummer, Tekoa, and Potlatch. * WHEN...From 8 AM to 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fewkes
3 follow-up statements
041 WWUS76 KOTX 151238 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 538 AM PDT Sat Mar 15 2025 IDZ003-WAZ032-033-160000- /O.CON.KOTX.WI.Y.0004.250315T1500Z-250316T0000Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Alpowa Summit, Genesee, Uniontown, Plummer, La Crosse, Clarkston, Oakesdale, Potlatch, Pullman, Tekoa, Moscow, Pomeroy, Rosalia, and Colfax 538 AM PDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Localized gusts up to 60 mph around Pomeroy and Alpowa Summit. * WHERE...Alpowa Summit, Genesee, Uniontown, Plummer, La Crosse, Clarkston, Oakesdale, Potlatch, Pullman, Tekoa, Moscow, Pomeroy, Rosalia, and Colfax. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VMT
589 WWUS76 KOTX 152227 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 327 PM PDT Sat Mar 15 2025 IDZ003-WAZ032-033-160000- /O.CON.KOTX.WI.Y.0004.000000T0000Z-250316T0000Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Uniontown, Alpowa Summit, La Crosse, Pullman, Rosalia, Clarkston, Potlatch, Moscow, Plummer, Colfax, Genesee, Pomeroy, Oakesdale, and Tekoa 327 PM PDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Uniontown, Alpowa Summit, La Crosse, Pullman, Rosalia, Clarkston, Potlatch, Moscow, Plummer, Colfax, Genesee, Pomeroy, Oakesdale, and Tekoa. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The wind will diminish this evening around sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKOCH
066 WWUS76 KOTX 160003 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 503 PM PDT Sat Mar 15 2025 IDZ003-WAZ032-033-160115- /O.EXP.KOTX.WI.Y.0004.000000T0000Z-250316T0000Z/ Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Oakesdale, Uniontown, Colfax, Tekoa, Alpowa Summit, Moscow, Potlatch, Clarkston, Genesee, Pullman, Plummer, Rosalia, Pomeroy, and La Crosse 503 PM PDT Sat Mar 15 2025 ...WIND ADVISORY HAS EXPIRED... Winds will continue to gust 25 to 40 mph this evening, but the threat of advisory level winds has ended. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 11:10 AM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 14, 11:10 AM PDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1110 AM PDT Fri Mar 14 2025
.SYNOPSIS...
Friday will feature more chances for snow and graupel focused
over the Idaho Panhandle, then the weekend will remain active with
more snow in the mountains and rain and snow in the valleys. There
is a small chance for thunderstorms Saturday afternoon for Spokane
county through the central Idaho Panhandle. Wind gusts of 35 to 45
mph are expected Saturday afternoon. Temperatures remain near to
or below normal through the week.
&&
.DISCUSSION...
Friday: The Inland Northwest will be under a transitory period
before active weather returns Friday night. A cool and unstable
upper level trough will shift eastward with the flow aloft becoming
more zonal. Upslope flow and steep low into far eastern Washington
and north Idaho and mid level lapse rates will support a reprise of
afternoon snow and graupel showers, but the influx of drier air will
overall limit the coverage.
Friday night through Saturday: Weather will be pretty active on
Saturday with moderate to heavy mountain snow, light lowland snow,
breezy to gusty winds late morning and afternoon, and the potential
for isolated thunderstorms in the afternoon. Models are in good
agreement with a low pressure system to near the Pacific Northwest
coast from the west during the day on Friday and then begin to
travel northward along the coast as it occludes, moving through
northwest Washington late Friday night into early Saturday morning.
Weak warm air advection associated with the occluded front of the
decaying low will bring an initial round of light precipitation late
Friday night ahead of a stronger shortwave. The shortwave will be
accompanied by the upper level jet shifting northward with strong
orographic flow into the Cascades and a 850 mb low level jet of 40-
50 knots over eastern Washington.
SNOW: Dry antecedent air late Friday night will allow the boundary
layer temperatures to wet bulb near zero with precipitation falling
as snow for the first round. The second round of precipitation will
arrive after sunrise on Saturday. The initial band of precipitation
makes me slightly nervous with regards to precipitation type with
little room for additional cooling at the surface as snow levels
begin to climb during the morning. With that said though, models are
showing pretty strong lift and lapse rates between 7-8C/km within
the dendritic growth zone across far eastern Washington and north
Idaho Saturday morning. Additionally, thermal profiles look to be
cold enough to support snow to the surface with temperatures below
0C above 900mb. There is potential for moderate snowfall rates in
the lowlands for a few hours Saturday morning from the Palouse to
the Spokane area, along the northern portions of the Columbia Basin,
and across the northern Washington mountain valleys and in the Idaho
Panhandle. The NBM is giving the Spokane and CdA areas a 20 to 40
percent chance for 1 inch of snow accumulation, but I would not be
surprised to see localized amounts up to 2 or 3 inches under bands
of heavier snow for elevations above 2000 feet. Strong upslope flow
into the Cascades will support moderate to heavy snowfall rates
Saturday morning into the early afternoon. With a 70 to 90 percent
chance of snow totals greater than 12 inches and 30 to 50 percent
chance for greater than 18 inches, have elected to issue a Winter
Storm Warning for 5 AM Saturday through 10 AM Sunday.
Precipitation will transition into convective showers late Saturday
morning into the afternoon. Isolated thunderstorms under stronger
cells look plausible as model soundings across far eastern
Washington and north Idaho show unstable low level lapse rates with
surface boundary CAPE above 200 J/kg. Boundary layer temperatures
look to be warm enough to allow for enough of a charge separation to
support lightning. The best chances (15-20%) for thunderstorms look
to be across the Spokane area into the central Panhandle mountains.
Those planning to enjoy the outdoors and fresh snow on Saturday
should be aware of the thunderstorm potential with a plan to seek
shelter if lightning does occur.
WINDS: As the wave moves through the Inland Northwest on Saturday,
models are showing a strong low level jet with 850 mb winds between
40 and 50 knots across the lower Columbia Basin into the Blues and
the Palouse Saturday morning and afternoon. With sufficient boundary
layer mixing, there is concern that these winds will make it down to
the surface. The NBM currently gives Pullman and Lewiston a 40 to 60
percent chance of wind gusts greater than 45 mph on Saturday. Wind
gusts further north into Spokane are forecasted between 25 and 35
mph with a 15 percent chance of gusts greater than 45 mph. /vmt
Sunday: The atmospheric river moving into southern Oregon Saturday
night and Sunday will usher in some increased precipitable water
values over eastern WA and the ID Panhandle of up to 130% of
normal. There will be periods of precipitation, especially across
southeast WA and into the central and southern ID Panhandle.
Precipitation amounts across this area will be generally a quarter
to a half inch of liquid with up to an inch in the mountains. This
will mainly be a valley rain and mountain snow event as the snow
levels start out about 3000-3500 ft and rise to 4k in the
afternoon. This will cause areas streams, creeks and rivers to
rise. Paradise Creek in Moscow is forecast to reach bankfull
Sunday evening, and will need to be monitored as we get closer to
see if there is a potential of it going to flood.
Sunday morning across the Cascades and portions of northern WA
snow levels will be low enough to support light snow. At this time
the probability of seeing up to a half inch is quite low, at about
5-10% for most locations. But there are several locations that
have higher probabilities of a half inch or more, such as:
Republic 70%, Spirit Lake 55%, and Newport and Loon Lake 20%.
Winds will be breezy Sunday across portions of the Columbia Basin,
Palouse and into the Spokane area. Current forecast has gusts 20
to 30 mph.
Monday: As the elongated trough moves into northern California, a
secondary wave will move along the US/Canadian border. This will
bring in some colder 500 mb temperatures of -34C across northern
WA and ID. Have added a slight chance (15%) of thunderstorms in
the afternoon and early evening.
Precipitaiton will still be focused across southeast WA and the
central and southern ID Panhandle with an additional tenth to
quarter of an inch.
Tuesday through Friday: Models are in good agreement of a ridge
building off the west coast Tuesday and moving inland Wednesday.
By Thursday and Friday the ensembles suggest another trough
approaching the Pac NW. Only about 15% of the models keep the
area dry Thursday. The rest are showing precipitation across the
Cascades and portions of eastern WA and the ID Panhandle. The
Columbia Basin looks largely missed.
Temperatures through the extended period vary a couple degrees one
way or the other from near average. The coolest mornings look to
be Tuesday and Wednesday where there will be less cloud cover and
more radiational cooling for temps to dip into the 20s (and
perhaps teens for some of the colder northern valleys). Daytime
temps will be in the 40s, with low to mid 50s for the Columbia
Basin and LC Valley. /Nisbet
&&
.AVIATION...
18Z TAFS: Widespread VFR conditions are anticipated through this
evening with the exception of isolated convective snow showers
possible over northeastern Washington and the Idaho panhandle
this afternoon and evening.
Two rounds of wintry precipitation are expected tonight into
tomorrow with the first moving in around 05Z. The first round will
be light and the least impactful of the two. Ceilings will
gradually lower to MVFR between 05Z and 12Z as light rain and
snow moistens the boundary layer. The second, more widespread
round of rain and snow will move in from the south after 12Z and
bring better chances (50-70%) for IFR/LIFR conditions regionwide,
lasting through late tomorrow morning. Precip with this round will
likely start as snow for all sites but LWS and will transition to
rain or a rain-snow mix after 15Z. We will be monitoring for low
level wind shear tomorrow morning as winds aloft pick up to 40-45
knots out of the southwest while winds at the surface remain
relatively light. For now, confidence of any LLWS is too low to
include it in the TAFs.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Due to the isolated nature of convective snow showers this
afternoon and evening, confidence is low that any showers will pop
up directly over TAF sites, thus there is no mention of said
showers in the TAFs. High confidence for widespread VFR conditions
through the early evening. Conditions will gradually degrade to
MVFR with preciptiation after 06Z with the exception of LWS which
is expected to remain VFR through 12Z. Moderate to high confidence
for widespread MVFR conditions or worse after 12Z with the second
stronger round of preciptiation. Low confidence of notable low
level wind shear tomorrow morning as winds aloft pick up. /Fewkes
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 46 33 46 35 46 34 / 10 40 90 90 70 60
Coeur d'Alene 45 30 44 33 45 32 / 20 40 100 90 80 70
Pullman 44 34 45 36 44 33 / 20 40 100 90 90 80
Lewiston 51 38 53 41 52 38 / 20 40 90 90 80 80
Colville 44 26 44 29 45 27 / 20 30 90 80 60 50
Sandpoint 42 28 41 33 43 32 / 50 40 100 100 90 70
Kellogg 41 32 40 35 41 35 / 40 50 100 100 90 80
Moses Lake 49 34 54 36 49 31 / 0 40 40 70 40 40
Wenatchee 45 33 50 34 45 31 / 10 40 60 70 40 30
Omak 45 30 49 30 49 29 / 10 30 80 70 40 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 1 AM Saturday to 11 AM PDT Sunday
for Central Panhandle Mountains.
WA...Winter Weather Advisory from 11 PM this evening to 11 PM PDT
Saturday for Northeast Blue Mountains.
Winter Storm Warning from 5 AM Saturday to 11 AM PDT Sunday for
Western Chelan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:17 AM PDT | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 56 hr |
| Mar 14, 3:17 AM PDT | Winter Storm Warning | OTX | Asotin, Chelan, Garfield | 62 hr |
Nearby
Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.